Advanced Search
MyIDEAS: Login to save this paper or follow this series

Abstention in Dynamical Models of Spatial Voting

Contents:

Author Info

  • Baerbel M. R. Stadler
Registered author(s):

    Abstract

    We consider a model of platform adaptation in spatial voting focussing on the effect of abstention on the stability of the mean voter equilibrium. Two distinct approaches for modeling abstention are explored: (1) voters abstain if party platforms are too similar to each other and (2) voters abstain if both party platforms are far away from their ideal points.

    Download Info

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below under "Related research" whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Bibliographic Info

    Paper provided by Santa Fe Institute in its series Working Papers with number 00-07-040.

    as in new window
    Length:
    Date of creation: Jul 2000
    Date of revision:
    Handle: RePEc:wop:safiwp:00-07-040

    Contact details of provider:
    Postal: 1399 Hyde Park Road, Santa Fe, New Mexico 87501
    Web page: http://www.santafe.edu/sfi/publications/working-papers.html
    More information through EDIRC

    Related research

    Keywords:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Davis, Otto A & DeGroot, Morris H & Hinich, Melvin J, 1972. "Social Preference Orderings and Majority Rule," Econometrica, Econometric Society, vol. 40(1), pages 147-57, January.
    2. Kramer, Gerald H, 1973. "On a Class of Equilibrium Conditions for Majority Rule," Econometrica, Econometric Society, vol. 41(2), pages 285-97, March.
    3. McKelvey, Richard D, 1979. "General Conditions for Global Intransitivities in Formal Voting Models," Econometrica, Econometric Society, vol. 47(5), pages 1085-1112, September.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:wop:safiwp:00-07-040. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.